Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 27, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 8, 2008, 4:01 AM CDT for 11 counties in North Dakota. It took effect at Oct 8, 2008, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2008, 4:01 AM CDT (09:01 UTC)
- In effect from
- Oct 8, 2008, 12:00 PM CDT
- Expired
- Oct 8, 2008, 6:48 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 080901 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CDT WED OCT 8 2008 ...GUSTY WINDS TO AFFECT THE REGION TODAY... .WEST WINDS WILL INCREASE TO 25 MPH WITH GUSTS TO 40 MPH LATE THIS MORNING THROUGH THE AFTERNOON IN THE WAKE OF A PASSING COLD FRONT. NDZ006-007-014-015-024-026-028-038-049-052-054-090000- /O.NEW.KFGF.WI.Y.0027.081008T1700Z-081009T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 401 AM CDT WED OCT 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE LATE THIS MORNING TO 25 MPH WITH GUSTS TO NEAR 40 MPH. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON DIMINISHING AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KFGF 081954 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 254 PM CDT WED OCT 8 2008 ...GUSTY WINDS TO CONTINUE THIS AFTERNOON... .STRONG WEST WINDS WILL CONTINUE THIS AFTERNOON IN THE WAKE OF A PASSING COLD FRONT. NDZ006-007-014-015-024-026-028-038-049-052-054-090000- /O.CON.KFGF.WI.Y.0027.000000T0000Z-081009T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 254 PM CDT WED OCT 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG WEST WINDS FROM 25 TO 30 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS TO NEAR 40 MPH. THE STRONG WINDS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGERS
000 WWUS73 KFGF 082348 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 648 PM CDT WED OCT 8 2008 ...WIND ADVISORY CANCELLED... NDZ006-007-014-015-024-026-028-038-049-052-054-090100- /O.CAN.KFGF.WI.Y.0027.000000T0000Z-081009T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 648 PM CDT WED OCT 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS WILL CONTINUE THROUGH THE NIGHT...THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:55 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 8, 2:55 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
255 AM CDT WED OCT 8 2008
.DISCUSSION...
FORECAST CHALLENGE FOR SHORT TERM CONCERNS WIND
POTENTIAL...TEMPERATURES AND MINIMAL PCPN CHANCES.
MODELS IN REASONABLE AGREEMENT ALTHOUGH GFS INITIALIZED SURFACE
FEATURES A LITTLE BETTER AND WILL USE FOR DETAILS.
SHORTWAVE FROM WATER VAPOR TO PUSH ACROSS FORECAST AREA TODAY IN
PROGRESSIVE MID LEVEL ZONAL FLOW. OVERALL MOISTURE LACKING SPECIALLY
IN THE LOWER LEVELS HOWEVER UPSTREAM RETURNS HOLDING TOGETHER SO
WILL ADJUST POPS TO ACCOUNT FOR ISOLD -SHRA POTENTIAL THIS MORNING
AND DAY SHIFT CAN ADJUST IF WEAK ECHOES HOLD TOGETHER ACROSS NW MN.
BAND OF CLOUDS AND COLD ADVECTION WILL LIKELY HOLD TEMPERATURES DOWN
IN SPITE OF STIFF WESTERLY/SLIGHT DOWNSLOPE FLOW. WILL TREND
TEMPERATURES TOWARDS COOL MAV NUMERICAL GUIDANCE. COOLEST
TEMPERATURES WILL BE ACROSS THE NORTH AS WRAP AROUND CLOUD COVER
WITH COOLER CONVECTIVE TEMPERATURES SPREAD ACROSS THE NORTH AS LOW
PASSES ACROSS SOUTH CENTRAL CANADA. WINDS CRANK UP TODAY AND WITH
35...POSSIBLY 40KTS TO MIX THROUGH ADIABATIC LAYER
AND WILL ISSUE WIND ADVISORY FOR AREAS WEST OF VALLEY MORE FAVORABLE
FOR STRONG WESTERLY SURFACE FLOW.
HIGH PRESSURE BUILDS IN TOWARDS MORNING WITH COOLING COLUMN. FROST
POTENTIAL LOOKS SPOTTY AT BEST AS FEEL SOME SORT OF MIXING WILL
CONTINUE OVERNIGHT BASED ON SURFACE PRESSURE GRADIENT.
THURSDAY LOOKS QUIET WITH TEMPERATURES CLOSE TO SEASONAL VALUES.
ATTENTION THEN TURNS TO BIG SYSTEM TO AFFECT FA LATE WORK WEEK INTO
THE WEEKEND. WESTERN TROUGH DEEPENS PUTTING FA IN MID LEVEL SW FLOW
BEGINNING THURSDAY NIGHT. ISENTROPIC LIFT/LOWERING CONDENSATION
PRESSURE DEFICITS BECOMES VERY EFFICIENT ACROSS SW FA MAINLY AFT
MIDNIGHT THURSDAY NIGHT/FRIDAY AM LIFTING NE DURING DAY FRIDAY AS
REGION IN GOOD LOCATION UNDER COUPLED JET AND ORGANIZING SURFACE
INVERTED TROUGH. AS A RESULT WILL INCREASE POPS FROM S-N ACROSS FA
LATE THURSDAY NIGHT THROUGH FRIDAY. SOME POTENTIAL FOR SNOW ACROSS
NORTHERN FA HOWEVER AT THIS POINT WITH PCPN FALLING DURING DAY WILL
KEEP ALL LIQUID BUT WILL NEED TO BE MONITORED.
SERIES OF WAVES WILL LIFT NE THIS WEEKEND INTERACTING WITH NEARLY
STATIONARY BOUNDARY ORIENTED PARALLEL TO FLOW. AIRMASS VERY MOIST
WITH +2-3 STANDARD DEVIATION PRECIPITABLE H20 VALUES SETTING UP
POTENTIAL FOR SIGNIFICANT RAINFALL. TIMING OF INDIVIDUAL WAVES WILL
BE TOUGH TO PIN DOWN AT THIS POINT BUT LOOKING LIKE EXTENDED PERIOD
OF SIGNIFICANT RAIN THROUGH WEEKEND. AT THIS POINT COLUMN LOOKS
SUFFICIENTLY WARM FOR MAINLY LIQUID PCPN.
&&
.AVIATION...
PRIMARILY VFR CIGS THIS AM WITH ISOLD LIGHT SHOWERS/SPRINKLES. SOME
POTENTIAL FOR SPOTTY MVFR CIGS THIS AFTERNOON OVER NORTHERN THIRD OF
FA IN WRAP AROUND CLOUD SHIELD WITH SOUTHERN FA REMAINING VFR.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NDZ006-007-014-015-024-026-028-038-049-052-054.
MN...NONE.
&&
VOELKERHazardous weather outlook, Oct 7, 6:22 AM CDT, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT TUE OCT 7 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT TUE OCT 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. THE NEXT CHANCE FOR HEAVY RAINFALL WILL BE FRIDAY AND INTO THE WEEKEND. THE BEST CHANCE FOR THE RAINFALL WILL BE OVER SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.